Montana, 2007Winter Storm in Montana, February 15, 2007
February 15, 2007 · NWS TFX · 1 event in 1 county or zone
A winter storm brought gusty winds, heavy snow and low wind chill readings to the Northern Rocky Mountain Front. Snow fall in excess of 6 inches, wind gusts greater than 80 mph and very cold wind chills were reported.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm brought gusty winds, heavy snow and low wind chill readings to the Northern Rocky Mountain Front. Snow fall in excess of 6 inches, wind gusts greater than 80 mph and very cold wind chills were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Feb 15, 2:34 PM MST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 15, 2:34 PM MST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MST THU FEB 15 2007
.DISCUSSION...
TONIGHT THROUGH SATURDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE
BECOMES FLATTENED AS A SHORTWAVE APPROACHES THE ROCKIES. THIS
SHORTWAVE IS PART OF A STRONG JET THAT WILL BRING WARNING
CRITERIA WINDS ACROSS MUCH OF NORTH CENTRAL MONTANA. THE
SHORTWAVE WILL MOVE OVER THE ROCKIES BY 06Z FRIDAY. GOOD SUPPORT
FOR STRONG WINDS EXIST WITH THE STRONG WINDS ALOFT AND STABLE
PROFILE IN LOWER TO MID LEVELS. STRONG WINDS ALOFT WILL REMAIN
INTO MID-DAY FRIDAY. NORTHWEST FLOW ALOFT WILL CONTINUE INTO
SATURDAY...AND SHOWERS WILL REMAIN IN THE FORECAST THROUGH FRIDAY
NIGHT. THE RIDGE MOVES OVERHEAD BY SATURDAY AND THE AIRMASS WILL
DRY WITH LITTLE CHANCE OF PRECIP. TEMPS WILL REMAIN WELL ABOVE
NORMALS AS HIGH PRESSURE AND DOWNSLOPE FLOW WORK TO WARM THE
AIRMASS. ZELZER
SATURDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL RIDGE WILL BE
OVER THE AREA TO START OFF THE PERIOD. THE RIDGE WILL BE PUSHED
EAST OF THE AREA BY MONDAY AS AN UPPER LEVEL TROUGH MOVES INTO
THE AREA. MODELS AREA IN GOOD AGREEMENT WITH BRINGING THIS WEAK
TROUGH THROUGH SOMETIME MONDAY. OTHER THAN SOME SNOW ALONG THE
DIVIDE...NOT EXPECTING MUCH FOR THE REST OF THE AREA WITH THE
WAVE. AFTER THE TROUGH PASSES MONDAY NIGHT...FLOW ALOFT BECOMES
WESTERLY FOR THE REMAINDER OF THE EXTENDED PERIOD. THIS PATTERN
WILL BRING WINDY AND WARM CONDITIONS TO THE PLAINS. THE ONLY GOOD
CHANCE FOR PRECIPITATION WILL BE ALONG THE CONTINENTAL DIVIDE.
MEIER
&&
.AVIATION...
UPDATED 1736Z.
NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE NEXT 24 HOURS.
MID LEVEL CLOUDS WILL LINGER OVER SOUTHWEST MONTANA THROUGH THE
AFTERNOON WHILE HIGH CLOUDS INCREASE OVER NORTH CENTRAL MONTANA. A
COLD FRONT AND AN UPPER LEVEL SYSTEM WILL BRING ISOLATED RAIN AND
SNOW SHOWERS WITH LOWER CEILINGS. VFR CONDITIONS ARE EXPECTED TO
PREVAIL EXCEPT IN THE SHOWERS. STRONG WINDS WILL DEVELOP AFTER DARK
AND CONTINUE THROUGH FRIDAY AS THIS SYSTEM PASSES OVER THE AREA
TONIGHT. MEIER
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 36 46 24 45 / 20 10 10 0
CTB 36 44 21 45 / 10 10 10 0
HLN 30 46 19 40 / 30 20 10 0
BZN 30 43 13 35 / 40 30 10 0
WEY 21 31 0 28 / 70 40 30 0
DLN 31 43 20 41 / 40 30 0 0
HVR 23 42 17 39 / 20 30 10 0
LWT 32 41 19 42 / 20 30 10 0
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 PM MST FRIDAY FOR MTZ009-010-012>014-
044>046-048>051-054.
WINTER STORM WARNING UNTIL 11 AM MST FRIDAY FOR MTZ009-048.
&&
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 15, 4:26 AM MST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
426 AM MST THU FEB 15 2007
MTZ009-048-161130-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
426 AM MST THU FEB 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.
.DAY ONE...TODAY AND TONIGHT
STRONG CHINOOK WINDS WILL INCREASE THROUGH THE DAY AND TONIGHT...A
HIGH WIND WARNING IS IN EFFECT LATE THIS AFTERNOON THROUGH THE
NIGHT. SNOW IS ALSO LIKELY AT ELEVATIONS ABOVE 5000 FEET...AND
THE WIND WILL CAUSE BLOWING AND DRIFTING SNOW. A WINTER STORM
WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET LATE THIS
AFTERNOON THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WINTER STORM WARNING REMAINS IN EFFECT FRIDAY MORNING...THEN THE
SNOW WILL TAPER OFF DURING THE AFTERNOON. THE HIGH WIND WARNING
REMAINS IN EFFECT THROUGH THE DAY ON FRIDAY. WINDS WILL DIMINISH
FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ010-012>014-044-046-049>051-054-161130-
EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
426 AM MST THU FEB 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
STRONG CHINOOK WINDS WILL INCREASE THROUGH THE DAY AND TONIGHT...A
HIGH WIND WARNING IS IN EFFECT LATE THIS AFTERNOON THROUGH THE
NIGHT. THE WIND WILL BRING MUCH WARMER TEMPERATURES TO THE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A HIGH WIND WARNING REMAINS IN EFFECT THROUGH THE DAY ON FRIDAY.
WINDS WILL DIMINISH FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ008-011-015-045-047-052-053-055-161130-
BEAVERHEAD-HILL-MADISON-LIBERTY-BLAINE-JEFFERSON-BROADWATER-
GALLATIN-
426 AM MST THU FEB 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
GUSTY CHINOOK WINDS WILL INCREASE THROUGH THE DAY AND INTO
TONIGHT...BRINGING MUCH WARMER TEMPERATURES TO THE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY ON
FRIDAY. WINDS WILL DIMINISH FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Storm, North Rocky Mountain Front
- When
- February 15, 4:00 PM MST to 7:00 PM MST
- Where
- North Rocky Mountain Front forecast zone
- Reported by
- Mesonet
Six inches of snow was reported along with wind gusts over 80 mph and wind chill readings near 50 degrees below zero.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, February 15 to 16, 2007$65,000 · 4 events
- Lake-Effect Snow in New York, February 15 to 16, 2007$40,000 · 2 events
- High Surf in Hawaii, February 15 to 16, 200713 events
- Cold in Pennsylvania, February 15 to 16, 200712 events
- High Wind in Montana, February 15 to 16, 200767 kt wind · 12 events
- High Wind in Wyoming, February 15 to 16, 200778 kt wind · 8 events
- Cold in New Jersey, February 15 to 16, 20076 events
- Cold in Kansas, February 15, 20076 events
- High Wind in Wyoming, February 15 to 16, 200767 kt wind · 5 events
- Cold in Iowa, February 15, 20072 events
- Heavy Snow in Idaho, February 15 to 16, 20072 events
- Winter Storm in Idaho, February 15 to 16, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11343.